1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Help Urgent! Lada Just Taken 26 Units Of Bolus Instead Of Basal

Discussion in 'Ask A Question' started by diabolic sister, Jun 26, 2018.

  1. diabolic sister

    diabolic sister LADA · Well-Known Member

    Messages:
    54
    Likes Received:
    25
    Trophy Points:
    58
    What an idiot. I've just injected my night time basal dose but used 26 units of novorapid by mistake. BG was around 6. I've taken 400ml juice, 6 glucose tabs and a slab of white bread slathered in honey.
     
    • Hug Hug x 1
  2. scotteric

    scotteric Type 1 · Well-Known Member

    Messages:
    318
    Likes Received:
    140
    Trophy Points:
    83
    I think you need to eat food that is very high in protein and fat so that it will keep digesting for hours. Juice, glucose tablets and bread won't cut it, way too quick acting and you'll be low again fast. Order a pizza!
     
  3. jackthejoker

    jackthejoker Type 1 · Member

    Messages:
    10
    Likes Received:
    13
    Trophy Points:
    63
    I'm not type 1...but my 9 year old daughter is....thats why i'm up so late checking her blood....I guess you should stay up and check bs throughout the night...?? How many carbs would you normally consume for 26 units of novorapid....??? Maybe eat enough to balance it out...?? Hope you'll be safe...
     
    • Like Like x 1
  4. Tipetoo

    Tipetoo Type 2 · Expert

    Messages:
    9,005
    Likes Received:
    14,072
    Trophy Points:
    198
    Phone the emergency number and ask for advise.
     
  5. diabolic sister

    diabolic sister LADA · Well-Known Member

    Messages:
    54
    Likes Received:
    25
    Trophy Points:
    58
    Bg rising. I'm going to set my alarm every hour and test.
     
    • Like Like x 1
  6. diabolic sister

    diabolic sister LADA · Well-Known Member

    Messages:
    54
    Likes Received:
    25
    Trophy Points:
    58
    Order pizza, not where I live sadly.
     
  7. jackthejoker

    jackthejoker Type 1 · Member

    Messages:
    10
    Likes Received:
    13
    Trophy Points:
    63
    Good luck...
     
  8. scotteric

    scotteric Type 1 · Well-Known Member

    Messages:
    318
    Likes Received:
    140
    Trophy Points:
    83
    Eat lots of peanut butter, ice cream, cookies, cake, anything like that if you have it.
     
  9. Jaylee

    Jaylee Type 1 · Moderator
    Staff Member

    Messages:
    12,530
    Likes Received:
    10,311
    Trophy Points:
    298
    Hi @diabolic sister ,

    I hope you're OK. The wrong insulin can happen...

    The Novorapid will stay active for upto 5 hours, depending on what carbs you ate to counteract the dose given & the whole digestive process of the carbs working with the novorapid's working profile? You may find a drop around the 3.5/4th hour. So keep a close eye on the BGs...

    Did you remember to administer your basal?
     
    • Friendly Friendly x 1
  10. diabolic sister

    diabolic sister LADA · Well-Known Member

    Messages:
    54
    Likes Received:
    25
    Trophy Points:
    58
    Hi Jaylee thank you Obviously I've made it through the night, and woken up with high by. I didn't take the basal as I was too worried about having so much insulin. I'll take it now though.
     
    • Agree Agree x 1
    • Hug Hug x 1
  11. Juicyj

    Juicyj Type 1 · Moderator
    Staff Member

    Messages:
    8,112
    Likes Received:
    6,518
    Trophy Points:
    198
    Hi @diabolic sister Sadly this does happen, only takes a moment and a lapse of concentration to pick up the wrong pen and i've done it myself.

    I appreciate you were concerned about taking too much insulin, but as your basal performs a different role it's important to take it too, otherwise your running the risk of remaining high all day too, it's extra work that you don't need when you're probably already tired from sorting out the 26 units of quick acting.

    Glad you're ok :)
     
    • Agree Agree x 1
  12. porl69

    porl69 Type 1 · Well-Known Member

    Messages:
    3,652
    Likes Received:
    4,081
    Trophy Points:
    198
    Glad to hear you didn't hypo during the night. I have done this once and didn't notice I had done it. Woke up in the early hours with 2 paramedics stood over me....2 glucagon injections later and I was fine. Luckily my other half was there as she noticed me fitting! It is such an easy mistake to make thou
     
  13. james11

    james11 Type 2 · Well-Known Member

    Messages:
    262
    Likes Received:
    872
    Trophy Points:
    133
    I would have missed out the basal and started fresh in the morning when i was sure any possible effects from the novorapid had passed
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook